Hail, Knox
- When
- June 6, 6:57 PM CST to 7:00 PM CST
- Where
- Knox County, Creighton
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.467, -97.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 6, 2:00 PM CST, 4 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT THU JUN 6 2002 .SYNOPSIS...SFC RIDGE HAS SHIFTED WELL TO THE SOUTHEAST OF THE FORECAST AREA THIS AFTERNOON WHILE STRONG LOW PRESSURE MOVES ACROSS THE CANADIAN PRAIRIE PROVINCES. SURFACE BOUNDARY CURRENTLY EXTENDS FROM THE CNTRL DAKOTAS AND THEN SWWD BACK INTO WRN NEB AND ERN CO. .FOREAST...FRONTAL BOUNDARY EXPECTED TO SAG FURTHER SEWD TONIGHT AND HANG UP OVR NRN NEB/SRN SD AS SFC LO DEVELOPS OVR ERN WY/ERN CO. MODELS ARE GENERATING SOME QPF IN NRN ZONES ALONG FRONTAL BOUNDARY AND IN ASSOCIATION WITH NRN STREAM SHORTWAVE. SOME CONVECTION HAS ALREADY BEGUN OVR S CNTRL SD THIS AFTERNOON. MOISTURE IS LACKING LOOKING AT RH CROSS SECTIONS AND FORECAST SOUNDINGS ACROSS CWA. WITH SOME SLIGHT QG FORCING INDICATED...AND STEEP MID LEVEL LAPSE RATES AND ONGOING CONVECTION...HAVE OPTED TO CONTINUE WITH 20 POPS FOR NRN AREAS TNT. FRONTAL BOUNDARY STAYS ACROSS NRN ZONES ON FRIDAY. WITH HIGH PRESSURE SHIFTING FURTHER EWD...MOISTURE WILL RETURN INTO THE REGION. 850MB SWRLY FLOW INCREASES AND NOSE OF THIS JET WILL INTERACT W/ SFC BOUNDARY OVER NERN NEB TOMORROW NIGHT. MID LEVEL LAPSE RATES STEEPEN AND 850MB MOISTURE INCREASES. THINKING IS THAT SFC HEATING AND LIFT OVER FRONTAL BOUNDARY WL WEAKEN AFTERNOON CAP TO START CONVECTION BY LATE AFTERNOON/EARLY EVENING. HAVE BOOSTED HIGHS TOMORROW OVR NRN ZONES BECAUSE LOOKS LIKE FRONT HAS SLOWED DOWN AND WL STAY N OF AREAS DURING MAX HEATING. ALSO HAVE BUMPED UP OVER REST OF AREA AS FORECAST THICKNESSES CONT TO INCREASE. SFC LO CONTINUES TO DEVELOP OVER ERN CO ON SUNDAY WITH BIG UPPER LEVEL TROF DIGGING OVER WRN US. SHORTWAVE EJECTS OUT OF FLOW ON SUNDAY AND SO WL CONT WITH TSTM CHANCE INTO MONDAY WHEN SFC LO MOVES OVERHEAD AND UPPER LOW MOVES NEWD. HIGH PRESSURE THEN BEGINS TO MOVE IN FROM THE WEST AS WEAK UPPER RIDGING TAKES HOLD FOR THE END OF THE PERIOD. .OMA...NONE. GRIFFIS
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-070600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 525 PM CDT THU JUN 6 2002 THERE IS A SLIGHT CHANCE THAT STORM SPOTTERS WILL BE NEEDED THIS EVENING OVER PART OF NORTHEAST NEBRASKA...MAINLY NORTHWEST OF A LINE FROM DAVID CITY NEBRASKA TO ONAWA IOWA. STORM SPOTTER ACTIVATION IS NOT EXPECTED OVER THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH TONIGHT... NOR OVER NORTHEAST NEBRASKA AFTER MIDNIGHT. DAYTIME HEATING HAS RESULTED IN UNSTABLE CONDITIONS FROM CENTRAL NEBRASKA INTO SOUTHEAST SOUTH DAKOTA. IN ADDITION...A DRY LINE EXTENDED ACROSS THAT REGION. DEVELOPING THUNDERSTORMS ALONG THIS BOUNDARY COULD MOVE INTO NORTHEAST NEBRASKA THIS EVENING. IF THEY DO...LARGE HAIL WOULD BE THE PRIMARY SEVERE WEATHER THREAT. ALTHOUGH GUSTY WINDS ARE ALSO POSSIBLE. A MORE STABLE AIRMASS FARTHER TO THE SOUTHEAST GREATLY LIMITS THE CHANCES THAT THUNDERSTORMS WILL MAKE IT INTO SOUTHEAST NEBRASKA OR SOUTHWEST IOWA TONIGHT. ALTHOUGH THERE STILL IS A THREAT OF THUNDERSTORMS OVER NORTHEAST NEBRASKA AFTER MIDNIGHT...AND MARGINALLY SEVERE HAIL COULD STILL FALL FROM THE STRONGER STORMS...WIDESPREAD ORGANIZED ACTIVITY IS NOT LIKELY. THUS SPOTTER ACTIVATION IS ALSO NOT LIKELY. INSTABILITY WILL BE INCREASING ACROSS A LARGER PART OF THE AREA FRIDAY AFTERNOON AND EVENING AS TEMPERATURES AGAIN WARM WELL INTO THE 80S AND DEWPOINTS INCREASE. IN ADDITION...A FRONT IS EXPECTED TO STALL NEAR THE NEBRASKA AND SOUTH DAKOTA BORDER. STRONG TO SEVERE THUNDERSTORMS COULD AGAIN DEVELOP ALONG THIS FRONT LATE FRIDAY AFTERNOON AND MOVE INTO PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA FRIDAY NIGHT. THE AREA WITH THE GREATEST RISK APPEARS TO BE NORTH OF A LINE FROM SEWARD TO THE OMAHA AND COUNCIL BLUFFS AREA. SUPERCELLS ARE POSSIBLE...WITH HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER HAZARDS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). CHERMOK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
734 PM CDT THU JUN 06 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 11 NE VERDIGRE NE 1 INCH HAIL
06/06/02 KNOX REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
746 PM CDT THU JUN 06 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM VERDIGRE NE .75 INCH HAIL
06/06/02 KNOX REPORTED BY STORM
SPOTTER.The Sioux Falls radar (KFSD), 156 km away, was scanning. The volume nearest the first event began at 00:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303687.